Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 12, 2011, 1:14 AM EDT for Jefferson County, Washington County, Georgia. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2011, 1:14 AM EDT (05:14 UTC)
- Expired
- Oct 12, 2011, 2:45 AM EDT
- In force
- 91 min
- Issued by
- NWS Atlanta, GA
Counties Jefferson County, GA, Washington County, GA
The radar
The Robins AFB radar (KJGX), 77 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
779
WWUS82 KFFC 120514
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
114 AM EDT WED OCT 12 2011
GAZ074-076-120645-
114 AM EDT WED OCT 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WASHINGTON AND
JEFFERSON COUNTIES UNTIL 245 AM EDT...
AT 110 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS STRETCHING FROM NEAR SANDERSVILLE
TO WRENS...AND MOVING NORTHEAST AT 30 MPH.
THIS AREA HAS ALREADY RECEIVED THREE INCHES OF RAIN OVER THE PAST 3
HOURS AND ANOTHER INCH IS POSSIBLE AS THE SHOWERS AND THUNDERSTORMS
CONTINUE TO TRAIN OVER WASHINGTON AND JEFFERSON COUNTIES.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
PARTS OF WASHINGTON AND JEFFERSON COUNTIES...INCLUDING AREAS AROUND
SANDERSVILLE...DOWNS...RIDDLEVILLE...GRANGE...DAVISBORO...STAPLETONS
CROSSROADS...AND WRENS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
&&
LAT...LON 3308 8229 3293 8227 3284 8232 3281 8242
3277 8241 3282 8256 3277 8276 3281 8282
3276 8296 3283 8297 3295 8308 3308 8304
3313 8290 3324 8278 3323 8274 3315 8270
3312 8258 3317 8259 3331 8239 3325 8225
TIME...MOT...LOC 0508Z 224DEG 25KT 3300 8260
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 11, 9:30 PM EDT, 3 hours 44 minutes earlier.
Area forecast discussion, Oct 11, 9:30 PM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 930 PM EDT TUE OCT 11 2011 .UPDATE... SLOW MOVING PSEUDO TROPICAL LOW ACROSS N FL/S GA WILL MOVE NE OVERNIGHT AND CONTINUE TO BRING LIGHT TO MODERATE RAIN MAINLY TO EASTERN SECTIONS OF THE STATE. MODELS DEPICT DEEP LOW-LEVEL MOISTURE ACROSS EC/NE SECTIONS OF THE STATE THROUGH 12Z. AN AREA OF WEAK TO MODERATE INSTABILITY ALSO ROTATES THROUGH THE SE/EC SECTIONS OF THE STATE OVERNIGHT...AND THIS HAS ALREADY BEEN REFLECTED IN ISOLD TSRA DEVELOPMENT ACROSS THESE AREAS. THE ACTIVITY ACROSS THE SE ALSO HAS BEEN BANDING WITH SOME ORGANIZATION. THUS...HAVE ADDED ISOLD TSRA TO EC/SE SECTIONS THROUGH 12Z. HAVE ALSO RAISED POPS TO DEFINITE ACROSS EASTERN SECTIONS WHERE AT LEAST LIGHT RAIN WILL LIKELY CONTINUE THROUGH THE NIGHT. QPF HAS BEEN HIGHEST IN A SE-NW ORIENTED BAND FROM AHN-RMG. ADDITIONAL RAINFALL AMOUNTS SHOULD GENERALLY BE LESS THAN 1 INCH...EXCEPT IN ISOLD AREAS ACROSS THE SE/EC PART OF THE CWA. THUS...I DO NOT FORESEE ANY FLOOD PROBLEMS OVERNIGHT. HAVING SAID THIS...WILL NEED TO WATCH DEVELOPMENT OF ANY ADDITIONAL HEAVY RAINFALL IN THE AHN AREA...WHICH RECEIVED 2.0-2.5 INCHES LAST 24 HOURS. RAIN WILL MOVE OUT FROM THE NE EARLY WED...BUT SOME DZ MAY CONTINUE ACROSS NC/NE SECTIONS THROUGH MID-MORNING. FOR TEMPS...MADE ONLY A MINOR ADJUSTMENT UPWARD OF ONE DEGREE MOST LOCATIONS...AS COOLING ADVERTISED BY MODELS NOT BEING REALIZED IN SEMI-TROPICAL AIR MASS. AS NOTED BY DAY SHIFT...SHARP UPPER TROUGH PROGGED TO SWEEP THROUGH THE AREA THU. WITH RESIDUAL LOW-LEVEL MOISTURE AND WARMING TEMPS...DYNAMICS AND INSTABILITY APPEAR SUFFICIENT FOR SOME THUNDERSTORMS WITH THIS SYSTEM. SLIGHTLY COOLER...BUT MORE IMPORTANTLY DRIER WEATHER SLATED TO MOVE INTO THE AREA FOR THE WEEKEND. 19 && .PREV DISCUSSION... /ISSUED 301 PM EDT TUE OCT 11 2011/ SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... LOW PRESSURE ALONG THE NORTHERN GULF IS BEGINNING TO MOVE NORTH... WITH THE MID-LEVEL CIRCULATION SLOWLY BEGIN ABSORBED BY THE LONGWAVE TROUGH MOVING THROUGH THE MIDDLE OF THE COUNTRY. STILL HAVE HIGH CHANCE TO LIKELY POPS ACROSS THE AREA OVERNIGHT...ESPECIALLY NORTH GEORGIA. GUIDANCE HAS BEEN TOO COOL ON OVERNIGHT LOWS THE PAST FEW NIGHTS...SO WITH BIAS-CORRECTED VALUES TEMPS TONIGHT ARE ABOVE GUIDANCE. SLIGHT CHANCE POPS LINGERS NORTH AND EAST ON WEDNESDAY AND STILL EXPECT SIGNIFICANT CLOUD COVER BUT SHOULD SEE ENOUGH BREAKS DURING THE DAY FOR TEMPS TO INCREASE INTO THE 70S JUST ABOUT EVERYWHERE. BOTH THE GFS AND ECMWF ARE BRINGING THE NEXT FRONT THROUGH WITH A SHARPER MID-LEVEL TROUGH...RESULTING IN HIGHER POPS ESPECIALLY ACROSS NORTH GEORGIA DURING THE DAY THURSDAY. HAVE INCLUDED THUNDER IN THE GRIDS FOR THURSDAY AFTERNOON AS MLCAPES INCREASE TO AROUND 500 J/KG ACROSS THE AREA...THOUGH MOST SHEAR REMAINS WELL TO OUR NORTH. TEMPERATURES SLIGHTLY WARMER ON THURSDAY ESPECIALLY SOUTH WHERE MORE SUN SHOULD PEEK THROUGH. BEHIND THE FRONT EXPECT CLEARING CONDITIONS...BREEZY NORTHWEST WINDS AND COOLER OVERNIGHT LOWS. 25 LONG TERM /FRIDAY THROUGH TUESDAY/... /ISSUED 222 AM EDT TUE OCT 11 2011/ BEHIND THE FRONT...ZONAL FLOW WILL BEGIN TO ESTABLISH ITSELF ALONG WITH DRIER AIR. GFS AND ECMWF HINT AT THE DEVELOPMENT OF HIGH PRESSURE ALONG THE GULF COAST BY SUNDAY. THIS PATTERN SHOULD PERSIST THROUGH TUESDAY WITH THE GFS BRINGING ANOTHER FRONT THROUGH. THE ECMWF KEEPS HIGH PRESSURE OVER THE REGION. TEMPERATURES SHOULD TREND TOWARDS NORMAL DURING THIS PERIOD AS THE DRIER AIR MASS IS MORE SEASONABLE FOR GEORGIA THIS TIME OF YEAR. 17/10 && .AVIATION... 00Z UPDATE... CIGS HAVE BEEN DOWN AT THE TERMINALS FOR MOST OF THE DAY AND EXPECT THIS TREND TO CONTINUE THROUGH MIDNIGHT. THEREAFTER...GUIDANCE IN AGREEMENT IN A LOWER OF THE CIGS...ESPECIALLY AT AHN AND MCN. DIFFERENCES COME IN WED MORNING WRT TIMING OF IMPROVEMENT AND WIND SHIFT. HAVE LEANED TOWARD A LATER WIND SHIFT TO THE NW AND CONSEQUENTLY AM KEEPING LOWER CIGS IN THROUGH THE EARLY AFTERNOON HOURS. //ATL CONFIDENCE...00Z UPDATE... MEDIUM CONFIDENCE MOST ELEMENTS...EXCEPT LOW CONFIDENCE ON TIMING OF LIFR CIGS. 23 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 56 76 59 78 / 70 20 20 40 ATLANTA 57 75 63 75 / 50 10 20 30 BLAIRSVILLE 55 71 54 68 / 70 20 20 60 CARTERSVILLE 57 74 59 76 / 40 10 20 40 COLUMBUS 62 79 63 82 / 30 5 10 20 GAINESVILLE 56 73 61 74 / 60 20 20 40 MACON 60 76 61 83 / 50 20 10 20 ROME 58 74 59 76 / 50 10 30 40 PEACHTREE CITY 59 74 59 78 / 40 5 20 30 VIDALIA 62 79 62 84 / 50 20 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 19/25/23/17/10
Hazardous weather outlook, Oct 11, 10:00 PM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1000 PM EDT TUE OCT 11 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1000 PM EDT TUE OCT 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TUESDAY NIGHT ISOLATED THUNDERSTORMS POSSIBLE ACROSS EAST GEORGIA. .SYNOPSIS... A TROUGH OF LOW PRESSURE ALOFT ACROSS THE SOUTHEAST U.S. AND A WEAK SURFACE LOW ACROSS SOUTH GEORGIA WILL DRIFT SLOWLY NORTHEAST THROUGH WEDNESDAY. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM ANY THUNDERSTORMS WILL BE OCCASIONAL CLOUD-TO-GROUND LIGHTNING AND LOCALLY HEAVY RAIN. .DISCUSSION... A PSEUDO-TROPICAL LOW CONTINUES TO AFFECT THE SOUTHEAST U.S. THIS SYSTEM WILL MOVE SLOWLY NORTHEAST TOWARD THE CAROLINAS THROUGH WEDNESDAY. MOIST EASTERLY MARITIME FLOW CONTINUES ACROSS THE REGION IN ADVANCE OF THE SURFACE LOW. WHILE MOST OF NORTH AND CENTRAL GEORGIA REMAINS TOO COOL AND STABLE FOR THUNDERSTORMS...AN AREA OF INSTABILITY WAS ROTATING NORTHEAST THROUGH THE SOUTHEAST PART OF THE STATE IN ASSOCIATION WITH THE UPPER LOW...SUPPORTING ISOLATED THUNDERSTORM DEVELOPMENT. THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTH AND PARTS OF CENTRAL GEORGIA WEDNESDAY NIGHT AND THURSDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 19
In the hours before
Special weather statement, Oct 12, 1:14 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
114 AM EDT WED OCT 12 2011
GAZ074-076-120645-
114 AM EDT WED OCT 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WASHINGTON AND
JEFFERSON COUNTIES UNTIL 245 AM EDT...
AT 110 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS STRETCHING FROM NEAR SANDERSVILLE
TO WRENS...AND MOVING NORTHEAST AT 30 MPH.
THIS AREA HAS ALREADY RECEIVED THREE INCHES OF RAIN OVER THE PAST 3
HOURS AND ANOTHER INCH IS POSSIBLE AS THE SHOWERS AND THUNDERSTORMS
CONTINUE TO TRAIN OVER WASHINGTON AND JEFFERSON COUNTIES.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
PARTS OF WASHINGTON AND JEFFERSON COUNTIES...INCLUDING AREAS AROUND
SANDERSVILLE...DOWNS...RIDDLEVILLE...GRANGE...DAVISBORO...STAPLETONS
CROSSROADS...AND WRENS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
&&
LAT...LON 3308 8229 3293 8227 3284 8232 3281 8242
3277 8241 3282 8256 3277 8276 3281 8282
3276 8296 3283 8297 3295 8308 3308 8304
3313 8290 3324 8278 3323 8274 3315 8270
3312 8258 3317 8259 3331 8239 3325 8225
TIME...MOT...LOC 0508Z 224DEG 25KT 3300 8260The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 1:50 AM EDT | Flash Flood Warning | FFC | Jefferson | 6 hr |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.